Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The number of minimal right ideals of $ \beta G$

Author: Yevhen Zelenyuk
Journal: Proc. Amer. Math. Soc. 137 (2009), 2483-2488
MSC (2000): Primary 22A15, 22C05; Secondary 22A30, 54H11
Published electronically: February 25, 2009
MathSciNet review: 2495285
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be an infinite Abelian group of cardinality $ \kappa$ and let $ \beta G$ denote the Stone-Čech compactification of $ G$ as a discrete semigroup. We show that $ \beta G$ contains $ 2^{2^\kappa}$ many minimal right ideals.

References [Enhancements On Off] (What's this?)

  • 1. J. Baker and P. Milnes, The ideal structure of the Stone-Čech compactification of a group, Math. Proc. Cambridge Philos. Soc. 82 (1977), 401-409. MR 0460516 (57:509)
  • 2. C. Chou, On a geometric property of the set of invariant means on a group, Proc. Amer. Math. Soc. 30 (1971), 296-302. MR 0283584 (44:815)
  • 3. L. Fuchs, Infinite Abelian Groups. I, Academic Press, New York and London, 1970. MR 0255673 (41:333)
  • 4. E. Hewitt, K. Ross, Abstract harmonic analysis. I, Springer-Verlag, Berlin and New York, 1979. MR 551496 (81k:43001)
  • 5. N. Hindman and D. Strauss, Algebra in the Stone-Čech compactification, de Gruyter, Berlin, 1998. MR 1642231 (99j:54001)
  • 6. Y. Zelenyuk, On the ultrafilter semigroup of a topological group, Semigroup Forum 73 (2006), 301-307. MR 2280826 (2007i:22004)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 22A15, 22C05, 22A30, 54H11

Retrieve articles in all journals with MSC (2000): 22A15, 22C05, 22A30, 54H11

Additional Information

Yevhen Zelenyuk
Affiliation: School of Mathematics, University of the Witwatersrand, Private Bag 3, Wits 2050, South Africa

Keywords: Stone-\v {C}ech compactification, smallest ideal, minimal right ideal, Abelian group, Bohr compactification.
Received by editor(s): February 1, 2008
Received by editor(s) in revised form: September 23, 2008
Published electronically: February 25, 2009
Additional Notes: The author was supported by NRF grant FA2007041200005 and The John Knopfmacher Centre for Applicable Analysis and Number Theory.
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society